Kentucky, 2008

Flash Flooding and Hail in Kentucky, June 4, 2008

June 4, 2008 · NWS JKL · 6 events in 1 county or zone

Several rounds of showers and thunderstorms moved east along a stationary front near the Ohio River on June 4th. Some of these storms moved into northern Fleming County in Kentucky.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$13,000
Crop damage
None recorded
Events
6

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JKL wrote it up.

Several rounds of showers and thunderstorms moved east along a stationary front near the Ohio River on June 4th. Some of these storms moved into northern Fleming County in Kentucky. These storms produced damaging winds, resulting in downed trees and tree limbs. Hail the size of quarters was also reported. In addition to the large hail and damaging winds, flash flooding also occurred. The ground was already saturated from the previous day's rainfall, with another 1 to 2 inches falling on the 3rd. Several roads had at least a half a foot of water flowing over them for a time.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before the first event at Jun 4, 1:14 PM EST, 27 minutes earlier.

Area forecast discussion, Jun 4, 1:14 PM EST, 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
214 PM EDT WED JUN 4 2008

.SHORT TERM.../THE REST OF TODAY/

ANOTHER UPDATE THIS AFTERNOON TO INCLUDE A FLASH FLOOD WATCH FOR
FLEMING...BATH...ROWAN...AND ELLIOTT COUNTIES UNTIL 9 PM. THE TORNADO
WATCH FOR THE SAME COUNTIES CONTINUES UNTIL 4 PM. WITH THE NORTHERN
MOST COUNTIES RECEIVING 2 TO 3 INCHES OF RAINFALL SINCE TUESDAY
MORNING AND CONTINUED REDEVELOPMENT OF UPSTREAM THUNDERSTORMS...FELT
THE FLASH FLOOD THREAT WAS INCREASING. THE STRONG THUNDERSTORMS...WITH
RAINFALL RATES AROUND AN INCH PER HOUR WILL CONTINUE TO MOVE EAST
NORTHEAST THROUGHOUT THE AFTERNOON. 3 HR FLASH FLOOD GUIDANCE IS
BELOW AN INCH IN SOME LOCATIONS THROUGHOUT THE WATCH AREA.
ALSO...TOOK THE OPPORTUNITY TO NUDGE HIGH TEMPERATURES DOWN BASED ON
CURRENT OBSERVATIONS.

THE PREVIOUS SHORT TERM FORECAST DISCUSSION FOLLOWS...

/THE REST OF TODAY/

A TORNADO WATCH CONTINUES THROUGH 4PM TODAY FOR FLEMING...BATH
...ROWAN...AND ELLIOTT COUNTIES. CURRENT RADAR IMAGERY SHOWS A FEW
STRONG THUNDERSTORMS SKIRTING THE NORTHERN FRINGES OF OUR
CWA...HOWEVER MOVING QUICKLY OFF TO THE EAST NORTHEAST. LOOKING
UPSTREAM...FEEL THE TORNADO WATCH IS STILL WARRANTED BASED ON RAPID
DEVELOPMENT OF STORMS ALONG THE OHIO RIVER. LOW LEVEL ENVIRONMENT
REMAINS UNFAVORABLE FOR STRONGLY ROTATING STORMS...HOWEVER CANNOT RULE
OUT A BRIEF SPIN UP OR DAMAGING WINDS WITH QLCS STORM MODE. PUT OUT
AN UPDATE TO REMOVE MORNING WORDING AND TO LOWER POPS IN THE SOUTH.
ALSO...BUMPED HIGH TEMPERATURES DOWN A DEGREE OR TWO BASED ON CURRENT
OBSERVATIONS.

THE PREVIOUS SHORT TERM FORECAST DISCUSSION FOLLOWS...

/THE REST OF TODAY/

A QUICK UPDATE WAS SENT OUT THIS MORNING TO INCLUDE FLEMING...BATH
...ROWAN...AND ELLIOTT COUNTIES IN A TORNADO WATCH. CURRENT RADAR
IMAGERY SHOWS A FEW ISOLATED STRONG CELLS AHEAD OF A MAIN LINE OF
STORMS IN THE KILN CWA. 13Z LAPS SOUNDINGS SHOW STORMS ARE LIKELY
ELEVATED DUE TO A MORE STABLE LAYER AT THE 850 MB LEVEL. IF ANY OF
THE STORMS ARE ABLE TO BECOME SURFACE BASED...A DAMAGING WIND THREAT
WILL CERTAINLY BE POSSIBLE. SPEED SHEAR IS QUITE IMPRESSIVE WITH A 40
KNOT LLJ...HOWEVER VERTICAL WIND PROFILE IS PRETTY UNIDIRECTIONAL.
THE ENVIRONMENT DOES NOT LOOK ALL THAT FAVORABLE FOR STRONGLY
ROTATING STORMS...HOWEVER AN ISOLATED TORNADO CANNOT BE RULED OUT...
ESPECIALLY ALONG THE SOUTHERN FLANK OF THE STORMS...WHERE SOME
SURFACE BASED CAPE COULD BE REALIZED.

AS FOR THE REST OF THE FORECAST...INCREASED POPS TO LIKELY...MAINLY
NORTH OF INTERSTATE 64. WENT WITH MID TO HIGH CHANCE POPS EVERYWHERE
ELSE TO COVER A POTENTIAL FOR THUNDERSTORMS...HOWEVER THE FURTHER
SOUTH YOU GET...INFLUENCE FROM H5 RIDGE REALLY TAKES OVER.
TEMPERATURES LOOK PRETTY GOOD FOR THIS AFTERNOON...BASED ON CURRENT
OBS. A FEW PLACES MAY SEE 90 DEGREES BEFORE THE DAY IS THROUGH.

THE PREVIOUS SHORT TERM FORECAST DISCUSSION FOLLOWS...

/TODAY THROUGH FRIDAY/

ECMWF MODEL WAS TOO FAR SOUTH WITH ONGOING CONVECTION IN OHIO AND
INDIANA BASED ON SATELLITE IMAGERY OVERNIGHT. BOTH THE
GFS...NAM12...AND SREF MODELS IN AGREEMENT ON KEEPING MAIN CONVECTIVE
LINE WELL NORTH OF THE FORECAST AREA OVERNIGHT AND INTO THE EARLY
MORNING HOURS. MODEL SOUNDINGS DO INDICATE...HOWEVER...THAT ENOUGH
INSTABILITY WILL EXIST NORTH OF THE MOUNTAIN PARKWAY...CAPE
1500-2000J/KG AND LIS OF MINUS 4 TO MINUS 6...TO SUPPORT SCATTERED
THUNDERSTORM DEVELOPMENT BETWEEN 12 AND 21Z TODAY. WITH AMPLE LOW
LEVEL MOISTURE ALREADY IN PLACE...AND CONTINUING TO STREAM INTO THE
AREA FROM THE GULF OF MEXICO ON THE NOSE OF A 30-50KT LOW LEVEL
JET...IT SEEMED FEASIBLE TO KEEP A CHANCE OF THUNDERSTORMS IN THE
FORECAST FOR TODAY. THE VARIOUS MOS MEMBERS ALSO CAME IN WITH 30-40
POPS FOR TODAY...MAINLY FOR POINTS FROM JKL NORTHWARD. THE ONE
FACTOR...HOWEVER...THAT KEEPS CONFIDENCE IN THIS SCENARIO FROM BEING
VERY HIGH...IS THE PROFILE OF FORECAST SOUNDINGS IN THE LOWER LEVELS.
FORECAST SOUNDINGS ACROSS THE FA ARE NOT SUPPORTIVE OF STRONG COLD
POOL AND OUTFLOW BOUNDARY DEVELOPMENT...WHICH ARE USUALLY VERY
IMPORTANT INGREDIENTS IN THE DEVELOPMENT OF CONVECTION ACROSS EASTERN
KENTUCKY UNDER THE CURRENT SYNOPTIC AND MESOSCALE CONDITIONS. IN
OTHER WORDS...IT APPEARS THAT MOST CONVECTIVE ACTIVITY WILL REMAIN
WELL NORTH OF THE OHIO RIVER TODAY...BUT WILL KEEP IN A CHANCE OF
THUNDERSTORMS FOR NORTHERN THIRD OF FA CONSIDERING THE VERY UNSTABLE
CONDITIONS THAT ARE IN PLACE. LEFT IN MENTION OF EARLY MORNING
FOG...BUT WITH WINDS REMAINING PERSISTENT AND FAIRLY STRONG
OVERNIGHT...FOG SHOULD REMAIN PATCHY AT BEST AND WILL LIKELY
DISSIPATE COMPLETELY NOT LONG AFTER SUNRISE. MADE APPROPRIATE
ADJUSTMENTS TO QPF AND WEATHER GRIDS...GENERALLY SHIFTING EVERYTHING
FURTHER NORTH PER THE CHANGES MADE TO THE POP FORECAST GRIDS.

WINDS AND DEWPOINTS WERE IN PRETTY GOOD SHAPE ALREADY...WITH ONLY A
FEW MINOR ADJUSTMENTS NEEDED. DEWPOINT TEMPS FOR THURSDAY AND FRIDAY
WERE INCREASED BY A DEGREE OR TWO TOWARD THE PREDOMINANTLY WARMER MAV
AND METMOS NUMBERS. ADJUSTED DAYTIME HIGHS TOWARD THE WARMER MAVMOS
NUMBERS FOR TOMORROW AND FRIDAY AS WELL...TO ACCOUNT FOR THE LOWER
AMOUNT OF CLOUD COVER EXPECTED FOR THE END OF THE WEEK...AS HIGH
PRESSURE SCOURS OUT THE REGION. WENT WITH SLIGHTLY WARMER OVERNIGHT
LOWS AS WELL...ANTICIPATING LESS RADIATIONAL COOLING DURING THE
OVERNIGHT HOURS...WITH AMPLE LOW LEVEL MOISTURE REMAINING IN PLACE
THROUGH FOR THE NEXT COUPLE OF DAYS ACTING TO INHIBIT NIGHTTIME
COOLING. NEW ZONES WILL BE ISSUED SHORTLY.

.LONG TERM.../THURSDAY THROUGH TUESDAY/

GFS...ECMWF...AND GFS AND NAVES ENSEMBLES ALL CONTINUE TO SUPPORT
BUILDING RIDGE ACROSS THE EASTERN UNITED STATES FOR THE END OF THE
WORK WEEK. THE RIDGING AT THE SURFACE AND ALOFT WILL RESULT IN WELL
ABOVE NORMAL TEMPERATURES...WITH LOWER 90S EXPECTED IN MANY AREAS
THURSDAY AND FRIDAY. RIDGE LOOKS TO HOLD INTO THE WEEKEND...BUT
SHORTWAVE ENERGY LIFTING NE FROM THE PLAINS SHOULD FLATTEN THE RIDGE
ENOUGH THAT A WEAKENING COLD FRONT WILL WORK ITS WAY INTO THE OHIO
VALLEY. THE 12Z GFS IS NOW KEEPING BEST FOCUS FOR RAIN CHANCES
FURTHER NORTH ON SATURDAY...BUT WILL CONTINUE WITH CHANCE POPS PER
CONSISTENCY...HPC GUIDANCE AND NEIGHBORING UFOS. HOWEVER IF TREND
CONTINUES MAY NEED TO REMOVE RAIN CHANCE FOR SATURDAY. GFS ALSO
CONTINUES TO SHOW DIURNALLY DRIVEN CONVECTION ALONG THE APPALACHIANS
EACH DAY FROM FRIDAY INTO TUESDAY. MOST OF THIS THREAT LOOKS TO BE
TO OUR EAST UNTIL SUNDAY. FROM THAT TIME ON WILL CARRY A CHANCE OR
SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS EACH DAY...WITH BEST
CHANCE IN THE AFTERNOON AND EVENING.

&&

.AVIATION.../18Z TO 18Z/...UPDATED

THUNDERSTORMS CONTINUE TO AFFECT THE EXTREME NORTHERN PORTION OF THE
FORECAST AREA AT TIMES EARLY THIS AFTERNOON...AROUND FLEMINGSBURG
AND MOREHEAD. AFTER THE CURRENT ACTIVITY EXITS THE REGION LATE THIS
AFTERNOON...IT SHOULD BECOME MUCH MORE LIMITED DUE TO WARMING
TEMPERATURES AROUND 10K FEET AGL MAKING IT MORE DIFFICULT FOR DEEP
CONVECTION TO OCCUR...AS IS ALREADY THE CASE OVER THE REMAINDER OF
THE FORECAST AREA. THIS WILL LEAVE VFR CONDITIONS FROM TONIGHT INTO
THURSDAY FOR MOST LOCATIONS. THERE MAY BE SOME FOG IN THE DEEPER
VALLEYS LATE TONIGHT...BUT AT THIS TIME IT DOES NOT APPEAR THAT IT
WILL HAVE MUCH IMPACT AT TAF SITES.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL 9 PM EDT THIS EVENING FOR KYZ044-051-052-
104.

&&

SHORT TERM...AR/SCHOETTMER
LONG TERM....SBH
AVIATION...HAL
Hazardous weather outlook, Jun 4, 12:59 PM EST, 42 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSON KY
159 PM EDT WED JUN 4 2008

KYZ050-058>060-068-069-079-080-083>088-106>120-051000-
MONTGOMERY-ESTILL-POWELL-MENIFEE-ROCKCASTLE-JACKSON-PULASKI-LAUREL-
WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-MORGAN-JOHNSON-WOLFE-
MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-OWSLEY-PERRY-CLAY-LESLIE-LETCHER-
MARTIN-PIKE-
INCLUDING THE CITIES OF...MOUNT STERLING...IRVINE...STANTON...
FRENCHBURG...MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO...
WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO...
PINEVILLE...HARLAN...WEST LIBERTY...PAINTSVILLE...CAMPTON...
SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON...HINDMAN...
BOONEVILLE...HAZARD...MANCHESTER...HYDEN...WHITESBURG...INEZ...
PIKEVILLE
159 PM EDT WED JUN 4 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

AN ISOLATED THUNDERSTORM WILL BE POSSIBLE TODAY...MAINLY NORTH OF THE
MOUNTAIN PARKWAY. GUSTY WINDS TO 40 MPH AND DANGEROUS LIGHTNING WILL
BE THE MAIN THREAT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THUNDERSTORMS ARE POSSIBLE FRIDAY NIGHT THROUGH SATURDAY EVENING.
THUNDERSTORMS ARE ALSO POSSIBLE...MAINLY DURING THE AFTERNOON AND
EVENING HOURS...FROM SUNDAY THROUGH TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

KYZ044-051-052-104-051000-
FLEMING-BATH-ROWAN-ELLIOTT-
INCLUDING THE CITIES OF...FLEMINGSBURG...OWINGSVILLE...MOREHEAD...
SANDY HOOK
159 PM EDT WED JUN 4 2008

...FLASH FLOOD WATCH IN EFFECT UNTIL 9 PM EDT THIS EVENING...
...TORNADO WATCH 446 IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SEVERE THUNDERSTORMS WILL BE POSSIBLE TODAY...MAINLY NORTH OF
INTERSTATE 64. THE MAIN THREAT WILL BE DAMAGING WINDS...LARGE HAIL
AND TORRENTIAL RAINFALL. AN ISOLATED TORNADO CANNOT BE RULED OUT.
LOCALLY HEAVY RAINFALL WILL BE POSSIBLE AT TIMES...WITH FLASH
FLOODING ALSO BEING A THREAT. DUE TO HIGH AMOUNTS OF RAINFALL SINCE
TUESDAY MORNING...SOME MINOR FLOODING ISSUES COULD ARISE NEAR SMALL
STREAMS AND DITCHES. MOTORISTS SHOULD USE CAUTION WHILE
DRIVING...ESPECIALLY AROUND LOW WATER CROSSINGS AND CULVERTS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THUNDERSTORMS ARE POSSIBLE FRIDAY NIGHT THROUGH SATURDAY EVENING.
THUNDERSTORMS ARE ALSO POSSIBLE...MAINLY DURING THE AFTERNOON AND
EVENING HOURS...FROM SUNDAY THROUGH TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT THUNDERSTORM WIND DAMAGE...LARGE
HAIL...AND FLASH FLOODING TO THE NATIONAL WEATHER SERVICE OFFICE IN
JACKSON. MONITOR NOAA WEATHER RADIO FOR THE LATEST
INFORMATION...FORECASTS...AND WARNINGS.

SCHOETTMER

In the hours before

Special weather statement, Jun 4, 8:53 AM EST, 4 hours 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
953 AM EDT WED JUN 4 2008

KYZ044-051-052-041430-
FLEMING-ROWAN-BATH-
953 AM EDT WED JUN 4 2008

...AN LINE OF STRONG THUNDERSTORMS TO AFFECT EASTERN FLEMING...
NORTHERN ROWAN...AND NORTHWESTERN BATH COUNTIES THROUGH 1030 AM EDT
WEDNESDAY MORNING...

AT 953 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR IN JACKSON
SHOWED STRONG THUNDERSTORMS LOCATED ALONG A LINE EXTENDING FROM
WALLINGFORD TO HILLSBORO TO 5 MILES WEST OF REYNOLDSVILLE...MOVING
EAST AT 60 MPH.

THE STORMS WILL BE NEAR WALTZ AROUND 1000 AM EDT...TRIPLETT AROUND
1005 AM EDT...MUNSON AROUND 1010 AM EDT...AND HALDEMAN AROUND 1015 AM
EDT.

RESIDENTS CAN EXPECT UP TO ONE HALF INCH OF RAIN...GUSTY WINDS OF 40
TO 50 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THIS
THUNDERSTORM. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR
THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 PM EDT WEDNESDAY
AFTERNOON FOR EAST CENTRAL KENTUCKY.

WJM
Special weather statement, Jun 4, 10:52 AM EST, 2 hours 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1152 AM EDT WED JUN 4 2008

KYZ044-052-041615-
FLEMING-ROWAN-
1152 AM EDT WED JUN 4 2008

...A STRONG THUNDERSTORM TO AFFECT NORTHERN FLEMING AND NORTH CENTRAL
ROWAN COUNTIES THROUGH 1215 PM EDT WEDNESDAY AFTERNOON...

AT 1152 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR IN JACKSON
INDICATED A STRONG THUNDERSTORM LOCATED NEAR CRAINTOWN...MOVING EAST
AT 50 MPH.

THIS STORM WILL BE NEAR WALLINGFORD AROUND NOON EDT...AND FOXPORT
AROUND 1205 PM EDT.

RESIDENTS CAN EXPECT UP TO ONE HALF INCH OF RAIN...GUSTY WINDS OF 40
TO 50 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS.

THE HEAVY RAIN MAY CAUSE PONDING OF WATER ON AREA ROADWAYS.
MOTORISTS ARE URGED TO DRIVE CAREFULLY.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 PM EDT WEDNESDAY
AFTERNOON FOR EAST CENTRAL KENTUCKY.

WJM
Special weather statement, Jun 4, 11:15 AM EST, 2 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1215 PM EDT WED JUN 4 2008

KYZ044-041645-
FLEMING-
1215 PM EDT WED JUN 4 2008

...A STRONG THUNDERSTORM TO AFFECT NORTHERN FLEMING COUNTY THROUGH
1245 PM EDT WEDNESDAY AFTERNOON...

AT 1215 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR IN JACKSON
INDICATED A STRONG THUNDERSTORM NEAR FAIRVIEW...MOVING EAST AT 53
MPH.

THIS STORM WILL BE NEAR FLEMINGSBURG AROUND 1220 PM EDT...DALESBURG
AROUND 1225 PM EDT...AND MOUNT CARMEL AROUND 1230 PM EDT.

RESIDENTS CAN EXPECT UP TO ONE HALF INCH OF RAIN...GUSTY WINDS OF 40
TO 50 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS.

THE HEAVY RAIN WILL LIKELY CAUSE PONDING OF WATER ON AREA ROADWAYS.
MOTORISTS ARE URGED TO DRIVE CAREFULLY.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 PM EDT WEDNESDAY
AFTERNOON FOR EAST CENTRAL KENTUCKY.

WJM
Special weather statement, Jun 4, 1:03 PM EST, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
203 PM EDT WED JUN 4 2008

KYZ044-052-041900-
FLEMING-ROWAN-
203 PM EDT WED JUN 4 2008

...A LINE OF STRONG THUNDERSTORMS TO AFFECT FLEMING AND NORTH CENTRAL
ROWAN COUNTIES THROUGH 300 PM EDT WEDNESDAY AFTERNOON...

AT 203 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR IN JACKSON
INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 12 MILES
NORTH OF FAIRVIEW TO 7 MILES WEST OF FAIRVIEW TO 26 MILES SOUTHWEST
OF FAIRVIEW...MOVING EAST AT 51 MPH.

RESIDENTS CAN EXPECT UP TO ONE INCH OF RAIN...GUSTY WINDS OF 40 TO 50
MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS.

THE HEAVY RAIN WILL LIKELY CAUSE PONDING OF WATER ON AREA ROADWAYS.
MOTORISTS ARE URGED TO DRIVE CAREFULLY.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 PM EDT WEDNESDAY
AFTERNOON FOR EAST CENTRAL KENTUCKY. A FLASH FLOOD WATCH IS ALSO IN
EFFECT UNTIL 9 PM.

WJM

The radar

The Jackson,KY radar (KJKL), 99 km away, was scanning. The volume nearest the first event began at 18:41 UTC.

Open the radar archive at this moment

Event by event

3 thunderstorm wind, 2 flash flood, 1 hail. Local standard time, as filed.

Thunderstorm Wind, Fleming

When
June 4, 1:41 PM EST to 1:46 PM EST
Where
Fleming County, Flemingsburg
Measured
52 kt (60 mph) estimated gust
Property damage
$500
Reported by
Department of Highways
Coordinates
38.420, -83.730

One large tree limb was blown down at the court house by thunderstorm wind gusts.

Hail, Fleming

When
June 4, 1:50 PM EST to 1:55 PM EST
Where
Fleming County, Foxport
Measured
1 in hail
Reported by
Public
Coordinates
38.470, -83.580

Thunderstorm Wind, Fleming

When
June 4, 1:51 PM EST to 1:56 PM EST
Where
Fleming County, Wallingford
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
Law Enforcement
Coordinates
38.400, -83.600

A few large limbs were blown down by thunderstorm wind gusts.

Thunderstorm Wind, Fleming

When
June 4, 1:55 PM EST to 2:00 PM EST
Where
Fleming County, 2 mi SE of Wallingford
Measured
55 kt (63 mph) estimated gust
Property damage
$10,000
Reported by
Fire Department/Rescue
Coordinates
38.380, -83.574

Several trees were blown down by thunderstorm wind gusts.

Flash Flood, Fleming

When
June 4, 2:20 PM EST to 2:25 PM EST
Where
Fleming County, 2 mi NW of Mt Carmel to 0.8 mi NNW of Mt Carmel
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
38.501, -83.656

Six inches of water was flowing over Poplar Grove Road.

Flash Flood, Fleming

When
June 4, 2:20 PM EST to 2:50 PM EST
Where
Fleming County, 1 mi SSE of Foxport to 0.22 mi E of Carbenter Corners
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
38.457, -83.573

Six inches of water was flowing over Beechy Creek Road.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Kentucky in 2008Every state in 2008This day in weather historyWarnings in Kentucky, June 2008

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 108340, 108342, 108345, 108348, 108353, 108357.